Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Coming off Lyrica

HopeforChuckHHopeforChuck Posts: 166
edited 06/11/2012 - 8:35 AM in Lower Back Pain
Just wondering if anyone knows whether or not coming off of Lyrica causes a bump in nerve pain level the way coming off of opoids causes a bump in overall pain. When I came off of narcotics, I had increased pain, since my endorphins were shot, for about a month or more--but then it went back down. I've stayed on Lyrica, but I want to come off of it as well and see where my nerve pain is. I cut down to 75 mg from 150 and am already feeling the increased pain. I can tolerate it if I know it is my pain sensors resetting similar to when I came off narcotics and that it is temporary. Anyone know?



  • I have not heard that...but I do not know for sure. I have taken Lyrica twice and come off it twice and never had much change in nerve pain. The first time I realized I had some sensations that Lyrica had been masking. But it was not a matter of resetting...the sensations had been there all along -- I just hadn't realized it.

    But then, I came off Lyrica because I didn't think it was helping much with my nerve pain...so maybe that makes a difference, too.
  • My dose was 150mg, as 3x50mg / day. I only got to 100mg / day. It messed with my memory too much. Coming off it a few weeks ago. I feel the nerve pain now all day. Doesn't stop me from sleeping. Given the trade off of side affects. I'd rather have the pain and no Lyrica.

    Depends on how bad your pain is and how much it helped you.
  • I personally had no rebound pain coming off Lyrica. Glad I did because lyrica causes weight gain. For me, I suspect Lyrica was only minimally helping after the first few weeks but it helped a lot for me earlier. Make sure you taper off under your doctor's supervision.
  • I can't say for sure, as it turns out Lyrica was doing nothing to help me. I came off and felt no different when it came to my nerve pain.
  • Lyrica is one of those drugs that can cause some really crazy withdrawal sx's, such as raving nightmares, hyper-reflexes, etc. I was laying in bed and thought my ceiling fan was coming down at me off the ceiling. Then I thought someone was in my house. Really scary shi*. It probably depends on how high your dosage was/is and how long you have been one it. In the literature it says DO NOT STOP ULESS UNDER A DR'S SUPERVISION. I now believe that. I did it cold turkey without my doc's approval. Very bad idea. Good luck on it. Oh yeah, and my nerve pain got bad again.
  • I took Lyrica for 3 months and had to come off due to the weight gain. I gained 20-3lbs while on it, and my doctor took me off by lowering my dosage until switching me to Neurontin. I found I was more comfortable and had less pain while taking Lyrica (granted with combination of my other pain meds and muscle relaxers) and with the Neurontin it didn't really seem to work as well and all the other meds were the same. I don't know your whole story, and I am not in your pain/body therefore I don't know what you are going through. I am not a doctor; however it seems to me that if you are off the pain meds and are now trying to get off the nerve pain meds then you are bound to be feeling something?? Who would know if what you are feeling will go away, it may and then it may not be one of those because you are coming off it is feeling worse episodes. I don't think even your doctor would know that for sure, he/she might say wait it out and see what happens, depending on what your circumstances are. Have you had surgery, are you having physical therapy, or did you just decide that you would get off all your meds and see what happens? I do think there is a chance that your body and brain has been so use to the meds that you'll have a hard time getting off. I also think you getting off the narcotics were harder than you trying to get off Lyrica! For me getting off Lyrica wasn't hard, I didn’t have any of those crazy withdrawals, however I wasn't off all my meds and I was switched to an alternative drug. I commend you for getting off; I know I am scared and am not looking forward to the task of getting off and going through the withdrawals. I also know that if I am ever blessed with the possibility to be able to have a chance to get off all meds after a successful surgery. Then being able and getting to get off the meds, man I can't wait, hopefully my day will come. I hope it all works out for you and the pain subsides. Good luck. ;)
  • I take lyrica 75 mg on every 3rd day for the last one month. Is there anybody who could suggest me how to taper it off completely?
This discussion has been closed.
Sign In or Register to comment.